MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factor for wound dehiscence in this patient include: prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease, and prior surgery affecting skin integrity.Wound dehiscence was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in the optune/tmz arm of the trial (<1%) only.
 
Event or Problem Description
A 66 year old female patient with newly diagnosed glioblastoma began optune therapy on (b)(6) 2022.Novocure was informed on (b)(6) 2023, that during a transducer array change, the patient observed what appeared as exposed cranial hardware on the scalp in the location of previous surgery.An image provided, revealed exposed cranial hardware on the surgical resection scar (last surgical resection (b)(6) 2022).On (b)(6), 2023, the patient's caregiver reported the patient had surgery to remove four plates and a bone.Optune therapy was temporarily discontinued.According to the discharge summary provided by the prescribing physician, the patient was hospitalized on (b)(6) 2023, for elective surgery to remove exposed cranial hardware of the right parietal cranial plates, irrigation, and debridement of the right parietal scalp.Infectious disease was consulted and antibiotics (ceftriaxone and daptomycin) were administered via a peripherally inserted central catheter (picc) line.The postoperative course was uncomplicated, and the patient was discharged home in good condition on (b)(6) 2023.On (b)(6) 2023, the prescriber assessed the event as related to optune therapy.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key17184923
Report Number3010457505-2023-00239
Device Sequence Number17766075
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALENDRONATE SODIUM.; GABAPENTIN.; LEVETIRACETAM.; LEVOTHYROXINE.; LOSARTAN SODIUM.; MEGESTROL ACETATE.; PANTOPRAZOLE.; TEMOZOLOMIDE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient Weight53 KG